Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 28, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 3, 2018, 11:08 PM CDT for 6 counties in Tennessee. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 11:08 PM CDT (04:08 UTC)
- Expired
- Apr 4, 2018, 12:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bledsoe County, TN, Hamilton County, TN, Marion County, TN, Meigs County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 11:30 PM CDT | TSTM WND DMG | Dayton, TN | SEVERAL TREES DOWN COUNTY-WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
147
WUUS54 KMRX 040408
SVRMRX
TNC007-065-115-121-143-153-040515-
/O.NEW.KMRX.SV.W.0028.180404T0408Z-180404T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
1208 AM EDT WED APR 4 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Rhea County in east Tennessee...
Meigs County in east Tennessee...
Sequatchie County in east Tennessee...
Bledsoe County in east Tennessee...
Marion County in east Tennessee...
Hamilton County in east Tennessee...
* Until 115 AM EDT/1215 AM CDT/
* At 1208 AM EDT/1108 PM CDT/, severe thunderstorms were located
along a line extending from near Crossville to 6 miles north of
Sewanee, moving east at 70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chattanooga, Dayton, Dunlap, Jasper, Pikeville, Decatur,
Soddy-Daisy, Signal Mountain, South Pittsburg, Spring City, Walden,
Lakesite, Whitwell, Kimball, Monteagle, Ridgeside, Harrison,
Fairmount, Red Bank and Collegedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3524 8582 3522 8574 3524 8569 3529 8571
3536 8551 3541 8549 3553 8560 3557 8542
3576 8526 3577 8504 3575 8503 3583 8479
3575 8475 3571 8462 3565 8462 3519 8501
3513 8503 3499 8498 3499 8586 3522 8587
TIME...MOT...LOC 0408Z 275DEG 60KT 3590 8504 3530 8592
HAIL...1.00IN
WIND...60MPH
$$
CDG2 follow-up statements
335
WWUS54 KMRX 040438
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1238 AM EDT WED APR 4 2018
TNC007-065-115-121-143-153-040515-
/O.CON.KMRX.SV.W.0028.000000T0000Z-180404T0515Z/
Rhea TN-Meigs TN-Sequatchie TN-Bledsoe TN-Marion TN-Hamilton TN-
1238 AM EDT WED APR 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM
EDT/1215 AM CDT/ FOR RHEA...MEIGS...SEQUATCHIE...BLEDSOE...MARION AND
HAMILTON COUNTIES...
At 1237 AM EDT/1137 PM CDT/, severe thunderstorms were located along
a line extending from near Rockwood to near Gruetli-Laager, moving
east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chattanooga, Dayton, Dunlap, Jasper, Pikeville, Decatur, Soddy-Daisy,
Signal Mountain, South Pittsburg, Spring City, Walden, Lakesite,
Whitwell, Kimball, Monteagle, Ridgeside, Harrison, Fairmount, Red
Bank and Collegedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3524 8582 3522 8574 3524 8569 3529 8571
3536 8551 3541 8549 3553 8560 3557 8542
3576 8526 3577 8504 3575 8503 3583 8479
3575 8475 3571 8462 3565 8462 3519 8501
3513 8503 3499 8498 3499 8586 3522 8587
TIME...MOT...LOC 0437Z 274DEG 57KT 3590 8477 3530 8565
HAIL...1.00IN
WIND...60MPH
$$
CDG408
WWUS54 KMRX 040503
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
103 AM EDT WED APR 4 2018
TNC007-065-115-121-143-153-040515-
/O.CON.KMRX.SV.W.0028.000000T0000Z-180404T0515Z/
Rhea TN-Meigs TN-Sequatchie TN-Bledsoe TN-Marion TN-Hamilton TN-
103 AM EDT WED APR 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM
EDT/1215 AM CDT/ FOR RHEA...MEIGS...SEQUATCHIE...BLEDSOE...MARION AND
HAMILTON COUNTIES...
At 103 AM EDT/1203 AM CDT/, severe thunderstorms were located along
a line extending from near Midtown to near Kimball, moving east at
60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chattanooga, Dayton, Dunlap, Jasper, Pikeville, Decatur, Soddy-Daisy,
Signal Mountain, South Pittsburg, Spring City, Walden, Lakesite,
Whitwell, Kimball, Monteagle, Ridgeside, Harrison, Fairmount, Red
Bank and Collegedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3524 8582 3522 8574 3524 8569 3529 8571
3536 8551 3541 8549 3553 8560 3557 8542
3576 8526 3577 8504 3575 8503 3583 8479
3575 8475 3571 8462 3565 8462 3519 8501
3513 8503 3499 8498 3499 8586 3522 8587
TIME...MOT...LOC 0503Z 273DEG 55KT 3593 8458 3508 8571
HAIL...1.00IN
WIND...60MPH
$$
CDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:45 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 3, 7:45 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 845 PM EDT Tue Apr 3 2018 .DISCUSSION... The evening update will be issued a little early as temperatures have not fallen as much as forecast, and PoPs will be tweaked to reflect the latest timing. Projecting the speed of the line of storms in Middle TN bring them into our western counties around 05Z, and the latest HRRR supports this. Storms are expected to have a weakening trend through the evening as surface-based instability decreases, but shear will remain high and the 00Z OHX sounding shows an elevated mixed layer and midlevel dry air that will support some threat of severe storms in our area, mainly damaging winds but also a marginal hail threat. The low observed dewpoints and high LCL heights are not supportive of a tornado threat. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous weather outlook, Apr 3, 3:17 PM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 417 PM EDT Tue Apr 3 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-042030- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 417 PM EDT Tue Apr 3 2018 /317 PM CDT Tue Apr 3 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight A cold front will move through the region tonight, bringing widespread showers and thunderstorms. Some of these thunderstorms could be severe, with damaging winds and large hail being the primary threats. An isolated tornado cannot be ruled out. The line of storms is expected to arrive on the Cumberland Plateau around midnight, with passage through much of the Tennessee Valley by around 2-4 am EDT. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:42 PM CDT | Severe Thunderstorm Warning | MRX | Scott | 48 min |
| Apr 3, 11:16 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 44 min |
| Apr 3, 11:24 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Scott, Union | 66 min |
| Apr 3, 11:59 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 46 min |
| Apr 4, 12:15 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 45 min |
| Apr 4, 12:17 AM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 43 min |
| Apr 4, 12:26 AM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins, Jefferson and 2 more | 64 min |
| Apr 4, 12:44 AM CDT | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Knox, Sevier | 46 min |
| Apr 4, 12:53 AM CDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 52 min |
| Apr 4, 1:04 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 26 min |
| Apr 4, 1:07 AM CDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 38 min |
| Apr 4, 1:20 AM CDT | Special Weather Statement | MRX | Cocke, Greene | 40 min |
| Apr 4, 1:25 AM CDT | Special Weather Statement | MRX | Sevier | 35 min |
| Apr 4, 1:49 AM CDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan, Washington | 56 min |
| Apr 4, 3:32 AM CDT | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.